I have been having trouble for the past year with violent hand tremors that can sometimes spread throughout my body, especially after any sort of exercise, severe headaches that are not treated by common analgesics, I have to take Profrin tablets and they rarely work, as well as extreme generalized fatigue that is not benefited by sleep and muscular weakness. These symptoms ebb and flow in a progressive matter. For a long time my doctor and my endocrinologist thought that I had hyperparathyroidism, but that has been disproved at great expense by the renowned Dr. Norman. I am currently taking 80mg Prozac, going down to 40mg, 300mg Effexor XR, 50 mg trazadone, for insomnia. I have recently gone off .5mg Klonopin for anxiety and am going off of 5mg Abilify, originally prescribed for mood swings. I was diagnosed with major depressive disorder and generalized anxiety disorder at the age of eight and have been treated using Zoloft and Lexapro in past years. I am eighteen years old. I would really like to clear this up before college starts in the fall. Any help would be much appreciated. I thank you for your time.
Thanks for using the forum. I am happy to address your questions, and my answer will be based on the information you provided here. Please make sure you recognize that this forum is for educational purposes only, and it does not substitute for a formal office visit with a doctor.
Without the ability to examine and obtain a history, I can not tell you what the exact cause of the symptoms is. However I will try to provide you with some useful information.
It must be emphasized that in the MAJORITY of cases muscle twitches and what you describe as whole body tremoring are benign meaning that they are of no consequence and are not resulting from a serious cause. In such cases, these may be related to anxiety/stress, caffeine, and often occur after recent strenuous activity or muscle over-use. It is important in such cases to reduce stress/anxiety levels and to reduce caffeine intake. Tremors of the hands can be physiological that is exacerbated by stress/anxiety and caffeine.
Benign fasciculation syndrome, which I will abbreviate as BFS, is a condition in which there are involuntary twitches of various muscle groups, most commonly the legs but also the face, arms, eyes, and tongue. If the diagnosis is confirmed and other causes are excluded, it can be safely said that the likelihood of progression or occurrence of a serious neurologic condition is low.
When BFS is present but not particularly bothersome or disabling, treatment is not necessary. If severe and it requires treatment, there are a few medication options though this condition is not very common, and the research that has been done on its treatment is limited. Minimizing caffeine and stress, and treating anxiety if it is present, will improve your symptoms.
Without more description of the tremoring, it is hard to provide much more information. I would suggest that you follow up with your primary care physician. You may need basic blood work performed and also including a vitamin B12 and thyroid function studies.
Thank you for this opportunity to answer your questions, I hope you find the information I have provided useful, good luck.
Almost forgot, I also recently had sinus surgery, in November of last year, where my deviated septum was fixed as well as polyps containing strep bacteria were taken out. My symptoms started before this but were highly aggravated afterward. I have also been having constipation and diarrhea intermittently. Thanks again.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.